NursGuru

    Exam Review

    1. A client is prescribed a sympathomimetic eye drop for her glaucoma. The nurse explains that this medication works by causing pupillary ________ which helps ________.
      A)
      Miosis, increase IOP
      B)
      Mydriasis, decrease IOP
      C)
      Constriction, decrease IOP
      D)
      Mydriasis, increase IOP
    2. A client started on levothyroxine 4 weeks ago reports episodes of insomnia to the clinic nurse. What is the best response by the nurse?
      A)
      Can you come in for an appointment with the HCP to discuss other medications?
      B)
      Lets make an appointment to recheck your TSH level.
      C)
      I will ask the HCP to decrease your dose.
      D)
      What time of day do you take the medication?
    3. A female adolescent is receiving oral tetracycline for acne vulgaris. Which of the following responses should be included in patient education about this drug?
      A)
      Your menstrual periods may stop temporarily when taking the drug.
      B)
      Take with a large meal to promote quick absorption of the drug.
      C)
      This medication may decrease the efficacy of hormonal birth control.
      D)
      Take the medication with milk or food to prevent Gl upset
    4. A client is about to be started on levodopa-carbidopa for treatment of Parkinson's disease. The nurse notices the client is currently taking a nonselective monoamine oxidase (MAO) inhibitor. Which severe complication may occur if these drugs are taken together?
      A)
      Hypertensive crisis
      B)
      Gastrointestinal bleeding
      C)
      Fulminant liver failure
      D)
      Respiratory depression

    Exam Review

    1. A client comes in to the clinic after starting on atorvastatin with complaints of muscle pain and dark colored urine. What action should the nurse take at this time?
      A)
      Continue to monitor as these are common side effects of atorvastatin.
      B)
      Recommend that the provider lower the daily dose of atorvastatin.
      C)
      Instruct the client to increase fluids while on this medication.
      D)
      Notify the provider and assess for possible rhabdomyolysis.
    2. A client with osteoporosis has been prescribed alendronate. Which statement reflects accurate education for the client regarding this medication?
      A)
      This medication should be taken before meals with a full glass of water
      B)
      It is recommended to take this medication right before going to bed
      C)
      This medication is best absorbed if taken after eating a meal
      D)
      Lie down immediately after taking this medication for at least 30 minutes
    3. The healthcare provider wants to start empiric therapy on a client with signs and symptoms of infection. Which statement correctly describes empiric therapy?
      A)
      Use a narrow spectrum antibiotic until susceptibility results become available
      B)
      Use a broad spectrum antibiotic until susceptibility results become available
      C)
      A carbapenem is a common choice for empiric therapy
      D)
      The medication should only be active against gram negative organisms
    4. A client is prescribed epoetin alfa. The nurse understands that this medication is most commonly used to treat anemia associated with which condition?
      A)
      Chronic Kidney Disease
      B)
      Vitamin B12 deficiency
      C)
      Advanced osteoporosis with fractures
      D)
      Iron Deficiency from poor dietary intake

    Exam Review

    1. What is the action of adenosine in tachycardia?
      A)
      Decreases AV node conduction
      B)
      Inhibits calcium channels
      C)
      Increases contractility
      D)
      Prolongs QT interval
    2. The nurse is caring for a patient with a serum sodium level of 155 mEq/L and cellular dehydration. The nurse expects to administer which of the following solutions?
      A)
      D5 0.9% Normal Saline
      B)
      Lactated Ringers
      C)
      0.9% Sodium Chloride
      D)
      D5W
    3. The nurse is caring for a patient in the ED who has edema of the tongue and lips. He has been taking all of his prescribed drugs at home prior to coming to the hospital. Which one is most likely responsible for the adverse effects he is experiencing at this time?
      A)
      Isosorbide dinitrate
      B)
      Lisinopril
      C)
      Amlodipine
      D)
      Clonidine
    4. A client is prescribed a multi-drug regimen for treatment of tuberculosis. One of the medications is rifampin. What effect does rifampin have on other medications?
      A)
      Other drugs are metabolized faster, resulting in diminished therapeutic effects
      B)
      Other drugs are metabolized slower, resulting in diminished therapeutic effects
      C)
      Other drugs are metabolized slower, resulting in increased therapeutic effects
      D)
      Other drugs are metabolized faster, resulting in increased therapeutic effects

    Exam Review

    1. A client is prescribed a multi-drug regimen for treatment of tuberculosis. One of the medications is rifampin. What effect does rifampin have on other medications?
      A)
      Other drugs are metabolized faster, resulting in diminished therapeutic effects
      B)
      Other drugs are metabolized slower, resulting in diminished therapeutic effects
      C)
      Other drugs are metabolized slower, resulting in increased therapeutic effects
      D)
      Other drugs are metabolized faster, resulting in increased therapeutic effects
    2. A patient reports taking sildenafil within the last 24 hours. Which medication is contraindicated?
      A)
      Digoxin
      B)
      Enoxaparin
      C)
      Nitroglycerin
      D)
      Metoprolol
    3. A nurse is reviewing home medication teaching with a patient who has been prescribed prazosin. Which patient statement is most concerning and requires further teaching?
      A)
      "I might feel tired when I first start taking this medication."
      B)
      "I will check my blood pressure regularly."
      C)
      "I will take this medication at the same time each day."
      D)
      "If I feel better, I might stop taking the medication for a few days."
    4. A client is planning a trip to Haiti and is concerned about becoming infected with malaria. Which medication can the client take prophylactically to prevent becoming infected?
      A)
      Chloroquine phosphate
      B)
      Metronidazole
      C)
      Griseofulvin
      D)
      Fluconazole

    Exam Review

    1. A client with COPD is prescribed a daily scheduled maintenance drug by inhalation that decreases mucus production and airway resistance. Which drug will the nurse teach the client about?
      A)
      Albuterol
      B)
      Montelukast
      C)
      Ipratropium
      D)
      Salmeterol
    2. A client is prescribed cholestyramine. Which statement from the nurse reflects accurate education regarding this drug therapy?
      A)
      This drug's primary use is to increase HDL.
      B)
      Supplementation of fat soluble vitamins may be required.
      C)
      Absorption of other oral medications is increased by this drug.
      D)
      This drug may cause muscle soreness, which should be reported right away.
    3. A client comes to the emergency department reporting accidental overdose of acetaminophen. The nurse should anticipate to administer ________ to prevent ________.
      A)
      Acetylcysteine, liver damage
      B)
      Atropine, kidney damage
      C)
      Acetylcysteine, encephalopathy
      D)
      Atropine, liver damage
    4. When a client’s serum sodium level is 130 (normal 135-145) mEq/L, the priority nursing assessment is to monitor the status of which body system?
      A)
      Neurological
      B)
      Endocrine
      C)
      Cardiovascular
      D)
      Renal

    Exam Review

    1. The nurse is teaching a client about a new anti-dysrhythmic prescription. Which information should be included?
      A)
      These drugs help the heart by increasing cardiac workload
      B)
      These drugs frequently cause tachycardia
      C)
      These drugs help to increase cardiac excitability
      D)
      These drugs can increase the incidence of other dysrhythmias
    2. The nurse is providing discharge teaching to a client who has been prescribed warfarin for the first time. Which of the following statements made by the client indicates a need for further teaching? (Select all that apply)
      A)
      "I will need to have my PTT levels checked regularly."
      B)
      "I will try to keep my intake of leafy green vegetables consistent."
      C)
      "I will use a soft toothbrush and electric razor."
      D)
      "If I miss a dose, I will take double the next day."
      E)
      "I will avoid taking aspirin or ibuprofen while on this medication."
    3. When administering otic drops to an adult client, the nurse should pull the pinna ________ and ________.
      A)
      Up, back
      B)
      Down, back
      C)
      Up, forward
      D)
      Down, forward
    4. A nurse is reviewing a patient's medication list and notes the patient is taking haloperidol. The nurse should assess the patient for which serious adverse effect associated with this typical antipsychotic?
      A)
      Malignant hyperthermia
      B)
      Akathisia
      C)
      Neuroleptic malignant syndrome
      D)
      Serotonin syndrome